Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 97, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 14, 2012, 3:39 AM CST. It took effect at Dec 15, 2012, 6:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 3:39 AM CST (09:39 UTC)
- In effect from
- Dec 15, 2012, 6:00 AM CST
- Expired
- Dec 16, 2012, 3:31 AM CST
- In force
- 22 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
884 WHUS73 KMKX 140939 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CST FRI DEC 14 2012 ...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY... .LOW PRESSURE IS EXPECTED TO STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT AND MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE HIGHER WAVES OVER THE NEARSHORE WATERS. HENCE A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR SATURDAY THROUGH SATURDAY EVENING. LMZ643>646-141745- /O.NEW.KMKX.SC.Y.0097.121215T1500Z-121216T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 AM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY MORNING. * WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 8 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MILWAUKEE KAVINSKY
8 follow-up statements
200 WHUS73 KMKX 141610 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1010 AM CST FRI DEC 14 2012 ...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY... .LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT AND MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE HIGHER WAVES OVER THE NEARSHORE WATERS. HENCE A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR SATURDAY THROUGH SATURDAY EVENING. LMZ643>646-150015- /O.CON.KMKX.SC.Y.0097.121215T1500Z-121216T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1010 AM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY MORNING. * WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 8 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
098 WHUS73 KMKX 142149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CST FRI DEC 14 2012 ...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY... .LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT AND MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE HIGHER WAVES OVER THE NEARSHORE WATERS. LMZ643>646-150600- /O.EXT.KMKX.SC.Y.0097.121215T1200Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 PM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SATURDAY TO 4 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM SATURDAY TO 4 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY MORNING. * WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
806 WHUS73 KMKX 150309 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CST FRI DEC 14 2012 ...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY... .LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT AND MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE HIGHER WAVES OVER THE NEARSHORE WATERS. LMZ643>646-151115- /O.CON.KMKX.SC.Y.0097.121215T1200Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 909 PM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 4 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 4 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY MORNING. * WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
341 WHUS73 KMKX 150946 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CST SAT DEC 15 2012 ...BREEZY WINDS AND HIGH WAVES TODAY AND TONIGHT... .BREEZY SOUTHEAST WINDS AND HIGH WAVES WILL PREVAIL TODAY AS STRONG LOW PRESSURE MOVES FROM THE CENTRAL PLAINS TO MINNESOTA. THE LOW WILL SLOWLY MOVE ACROSS NORTHERN WISCONSIN TONIGHT WITH MUCH WEAKER WINDS BUT LINGERING HIGH WAVES UNTIL EARLY SUNDAY MORNING. LMZ643>646-151800- /O.CON.KMKX.SC.Y.0097.121215T1200Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 AM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY MID MORNING AND TURN SOUTHERLY AROUND 10 KNOTS FOR TONIGHT. * WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8 FEET TODAY AND GRADUALLY FALL THROUGHOUT THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
215 WHUS73 KMKX 151514 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 914 AM CST SAT DEC 15 2012 ...BREEZY WINDS AND HIGH WAVES TODAY AND TONIGHT... .BREEZY SOUTHEAST WINDS AND HIGH WAVES WILL PREVAIL TODAY AS STRONG LOW PRESSURE MOVES FROM THE CENTRAL PLAINS TO MINNESOTA. THE LOW WILL SLOWLY MOVE ACROSS NORTHERN WISCONSIN TONIGHT WITH MUCH WEAKER WINDS BUT LINGERING HIGH WAVES UNTIL EARLY SUNDAY MORNING. LMZ643>646-152315- /O.CON.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 914 AM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY MID MORNING AND TURN SOUTHERLY AROUND 10 KNOTS FOR TONIGHT. * WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8 FEET TODAY...GRADUALLY FALLING THROUGHOUT THE NIGHT UNDER LIGHTER WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
747 WHUS73 KMKX 152127 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CST SAT DEC 15 2012 ...HIGHER WAVES LINGERING INTO TONIGHT... .BREEZY SOUTHEAST WINDS WILL WIND DOWN LATE AFTERNOON AND EVENING AS LOW PRESSURE MOVES BY JUST OT THE NORTH. WAVES WILL THEN SLOWLY SUBSIDE IN THE EVENING AND OVERNIGHT...LIKELY FALLING BELOW SMALL CRAFT ADVISORY LEVELS BY LATE TONIGHT. LMZ643>646-160530- /O.CON.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 PM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL VEER SOUTH AND EAST TO 10 TO 15 KNOTS THIS EVENING. * WAVES: 5 TO 8 FOOT WAVES WILL SLOWLY SUBSIDE THIS EVENING AND OVERNIGHT...FALLING BELOW 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
812 WHUS73 KMKX 160250 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 850 PM CST SAT DEC 15 2012 ...HIGHER WAVES LINGERING INTO TONIGHT... .BREEZY SOUTHEAST WINDS WILL CONTINUE TO DIMINISH TONIGHT AS LOW PRESSURE MOVES BY JUST TO THE NORTH. WAVES WILL SLOWLY SUBSIDE OVERNIGHT...LIKELY FALLING BELOW SMALL CRAFT ADVISORY LEVELS BY LATE TONIGHT. LMZ643>646-161000- /O.CON.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 850 PM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL VEER SOUTH AND EAST TO 10 TO 15 KNOTS THIS EVENING. * WAVES: 3 TO 6 FEET WILL SLOWLY SUBSIDE OVERNIGHT...FALLING BELOW 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
504 WHUS73 KMKX 160931 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CST SUN DEC 16 2012 LMZ643>646-161045- /O.CAN.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 331 AM CST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CONDITIONS. WEAK SOUTHWEST WINDS AND WAVE HEIGHTS OF 1 TO 3 FEET ARE NOW OCCURRING OVER THE WESTERN SHORE OF LAKE MICHIGAN. WINDS WILL TURN WESTERLY WITH A COLD FRONTAL PASSAGE BY LATE MORNING. WAVES OF 1 TO 2 FEET ARE EXPECTED THE REMAINDER OF THE DAY. $$ MG WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:25 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 14, 3:25 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CST FRI DEC 14 2012
.SHORT TERM...
TODAY-FORECAST CONFIDENCE HIGH
TONIGHT-FORECAST CONFIDENCE MEDIUM
ISSUE FOR THIS PERIOD IS TIMING OF PRECIP INTO SRN WI LATER TNGT.
GOES SOUNDER SHOWS DEEPER ATMOSPHERIC MOISTURE SURGING NORTH THRU
THE SOUTHERN PLAINS AS PRECIP WATER VALUES INTO NRN TX HAVE
INCREASED TO AROUND 0.75 INCH. SFC DWPT VALUES HAVE BALLOONED INTO
THE 40S OVER CENTRAL TX LAST 18 HRS. INCREASING SOUTH WINDS AHEAD OF
STRONG SHORT WAVE OVER SOUTHWEST CONUS PULLING THE DEEPER MOISTURE
NWD. EXPC THIS TREND TO CONTINUE THROUGH TNGT AS WATER VAPOR IMAGERY
VERIFING EXISTENCE OF UPSTREAM KICKER WAVE APPROACHING WEST COAST.
CIRRUS SHIELD STREAMING ACROSS SRN WI AND VCNTY EXPCD TO THIN AND
SHIFT NWD AS MID-UPPER LEVEL RIDGING STRENGTHENS OVER THE UPPER
MIDWEST AHEAD OF SOUTHWEST SHORT WAVE. SHORT TERM GUIDANCE IN
REASONABLE AGREEMENT ON CARRYING SHORT WAVE ON NORTHEAST TRACK INTO
VCNTY OF WRN IA BY 12Z/15. LATEST NAM...GFS AND ECMWF SHOWING
RELATIVELY GOOD RUN TO RUN CONSISTENCY WITH MID LEVEL CIRCULATION.
SHORT WAVE TROUGH AHEAD OF CIRCULATION MOVING NORTHWARD THROUGH NRN
IL LATE TNT. LOW LEVEL FRONTOGENETICAL FORCING ALONG WITH UPPER
LEVEL DIVERGENCE FROM LEFT EXIT REGION OF UPPER JET AFFECTS SRN WI
SAT MRNG. PERIOD OF PRECIP NOT IN DOUBT. QUESTION IS HOW RAPIDLY LOW
LEVELS OF ATMOSPHERE MOISTENS. CONSIDERING MULTIPLE LAYERS OF
FORCING AND AGREEMENT IN GUIDANCE...WL CONTINUE HIGH POPS IN WESTERN
CWA AFT MIDNIGHT...TRAILING TO SCHC IN THE NORTHEAST. NOT IMPOSSIBLE
FOR A BRIEF PERIOD OF LIGHT SLEET MIXED IN WITH THE RAIN AT THE
ONSET IN THE NORTHWEST AROUND WESTFIELD...MONTELLO AND BERLIN DUE TO
INITIAL COOLING. HOWEVER TOO MUCH UNCERTAINTY TO INCLUDE AT THIS
POINT...PLUS MIX WOULD BE BRIEF.
SATURDAY-FORECAST CONFIDENCE HIGH
INTERESTING SYSTEM FROM DYNAMIC PERSPECTIVE. LOOKING OVER 00Z
GUIDANCE...THE UPPER SYSTEM DEEPENS A TAD AS IT MOVES FROM IOWA
TO WISCONSIN...WITH 500 MB HEIGHTS AND TEMPS A LITTLE BIT LOWER.
MEANWHILE...THE SYSTEM TILTS EASTWARD WITH HEIGHT...WHICH IS
SYSTEMATIC OF WEAKENING AND THE SURFACE LOW IS SHOWN TO FILL A
BIT.
DESPITE THIS CONFIGURATION...THERE IS STRONG LOW TO MID LEVEL WARM
ADVECTION AND PLENTY OF MOISTURE ADVECTION AHEAD OF THE
SYSTEM...WITH A SLUG OF RAIN EXPECTED ESPECIALLY DURING THE MORNING
HOURS. OVERALL THERMAL PROFILES ARE WARM SO EXPECT ALL RAIN WITH
TEMPERATURES WELL INTO THE 30S AND LOWER 40S AT THE SURFACE.
CONFIDENCE GOES DOWN A BIT ON PRECIPITATION FOR SATURDAY NIGHT AS
MOIST ENVIRONMENT WITH WEAK FORCING REMAINS IN PLACE. SURFACE LOW
WANDERS THROUGH AND IS RATHER UNIMPRESSIVE WITH EXCEPTION OF
NAM...WHICH KEEPS SYSTEM DEEPER THROUGHOUT LOW TO MID LEVELS. THE
LIGHT QPF THAT MOST OF THE MODELS SPLASH AROUND SUGGESTS PATCHES
OF LIGHT RAIN OR DRIZZLE THAT ONLY LASTS AN HOUR OR TWO.
SUNDAY-FORECAST CONFIDENCE MEDIUM
SURFACE LOW MOVES EAST AND AREA IS LEFT UNDER WEAK FLOW REGION THAT
EXTENDS FROM SURFACE TO MID LEVELS. SPLIT FLOW WITH PRIMARY JET
ACROSS SOUTHERN STATES AND WEAK MINI-BLOCK OVER MINNESOTA RESULTS IN
TRAPPED MOISTURE WITH WEAK FORCING AND FLOW. ODDS FAVOR CLOUDY BUT
DRY BUT MODELS SHOW LIGHT QPF. ECMWF IS THE DRIEST OF THE MODELS.
WENT UNDER THE MODEL POP CONSENSUS BUT STILL HAVE LOW END CHANCE
FOR MUCH OF AREA. GUIDANCE IS PRETTY MARGINAL ON SNOW CHANCES
SUNDAY MORNING BUT ALL THE MODELS HAVE 850 MB TEMPS IN 0C TO -2C
RANGE WITH ECMWF BEING THE COLDEST. HAVE RAIN MOST AREAS BUT
CHANCE OF MORNING RAIN/SNOW MIX IN FAR WEST.
.LONG TERM...
MONDAY-FORECAST CONFIDENCE MEDIUM
NEXT SIGNIFICANT SHORT WAVE TROUGH PUSHES INTO PLAINS AND ABSORBS
WEAK BLOCKING HIGH. FLOW AT SURFACE IS WEAK NORTHERLY...BUT A WEAK
UPPER LOW DOES FORM IN WISCONSIN/ILLINOIS AREA DEPENDING ON THE MODEL AND
PRODUCES PATCHY LIGHT QPF. 850 MB TEMPS OF -4 TO -6 C SUGGEST
SNOW. HAVE A SLIGHT CHANCE IN GIVEN STRENGTH OF UPPER LOW IN GFS
AND GEMNH SOLUTIONS BUT ECMWF IS MUCH WEAKER WITH TROUGH.
TUESDAY-FORECAST CONFIDENCE LOW
DGEX/GFS MOVE IN BROAD UPPER RIDGE MOVES FROM ROCKIES INTO PLAINS
WITH WEAK SURFACE HIGH OVER WISCONSIN. ECWMF/GEMNH MOVE A WEAK
SHORTWAVE TROUGH THROUGH THE MIDWEST WITH A TOUCH OF LIGHT SNOW.
HAVE THE FORECAST DRY RIGHT NOW AND ANYTHING THAT HAPPENS SHOULD
NOT BE A BIG DEAL.
WEDNESDAY-FORECAST CONFIDENCE MEDIUM
MODELS COME INTO BETTER AGREEMENT WITH NEXT SIGNIFICANT TROUGH
THAT MOVES INTO PLAINS WITH LOW PRESSURE PUSHING INTO CENTRAL
AND SOUTHERN PLAINS. LOW LEVEL WARM ADVECTION PROFILE DEVELOPS
OVER WISCONSIN BUT IS RELATIVELY DRY.
THURSDAY-FORECAST CONFIDENCE LOW
ECMWF TRACKS LOW PRESSURE ACROSS CHICAGO AREA BUT AMPLIFIES UPPER
TROUGH WITH NEGATIVE TILT...CRASHING THERMAL PROFILE. IT IS SLOWER
AND WETTER THAN GFS...WHICH DRIES THINGS OUT WELL BEFORE
CHANGEOVER TO SNOW CAN OCCUR. CHANCE OF RAIN OR SNOW IS THE BEST
FORECAST RIGHT NOW. IF MODELS TREND TOWARD ECMWF SOLUTION WILL
HAVE TO CONSIDER HITTING SNOW A LITTLE HARDER IN THE NORTHWEST CWA
WHERE IT SHOWS 0.50" LIQUID WITH 850 MB TEMPS DOWN IN THE -5 TO
-7C RANGE.
&&
.AVIATION/12Z TAFS/...
VFR EXPECTED FOR THE BULK OF THIS PERIOD. NOT EXPECTING SIGNIFICANT
FOG TO AFFECT TAF SITES THIS MRNG DUE TO LINGERING HIGH CLOUDS
PREVENTING RAPID FALL OF TEMPERATURE AND TEMPS FALLING BELOW
FREEZING MOST LOCATIONS. CLOUDS THICKEN OVERNIGHT TONIGHT AHEAD OF
LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS. CIGS AND VSBYS
LIKELY TO FALL TO MVFR OR LOWER AFT 12Z/15 WITH PERIODS OF RN/DZ ON
SAT.
&&
.MARINE...
TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE MOVING
TOWARD WI FROM THE CENTRAL PLAINS LATER TONIGHT AND SATURDAY ALONG
WITH LINGERING WARMER LAKE SFC TEMPS WILL ALLOW SOUTHEAST WIND GUSTS
TO REACH SMALL CRAFT ADVY LEVELS SAT INTO SAT EVE. SOUTHEAST WINDS
WL VEER TO THE WEST BY SUN MRNG. PRESSURE GRADIENT REMAINS SOMEWHAT
BAGGY BEHIND FRONT AS LOW PRESSURE MEANDERS SLOWLY NWD ACROSS LAKE
SUPR SUN NGT INTO MON. HENCE NOT EXPECTING AS STRONG WIND GUSTS AFT
FRONTAL PASSAGE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY
NIGHT FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
SATURDAY THROUGH THURSDAY...CRAVENHazardous weather outlook, Dec 13, 9:45 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 945 PM CST THU DEC 13 2012 WIZ046-047-051-052-056>060-062>072-140930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 945 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-140930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 945 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA LATER FRIDAY NIGHT INTO SATURDAY EVENING AS LOW PRESSURE MOVES FROM EASTERN IOWA TO NORTHERN LAKE MICHIGAN. WWW.WEATHER.GOV/MKX MG
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.